Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What is the treatment for throbbing pain in index finger while taking statins and allopurinol for kidney disease?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9091 Questions
i have a throbbing pain on myleft hand index finger. it is swollen at the base . it started 3 weeks ago when i ate so much seafood. i have gout arthritis but i stopped taking allopurinol for 3 months trying to experiment with alkalete supplement , alkaline body supplement but i was also taking torsemide 10 mg a day for blood pressure. i was diagnosed with chronic kidney disease and i am not taking any pain pill or anti inflammatory because of my kidney disease. im on statins,started taking back 200 mg o allopurinol and on benicar med. my bp is 120/80. im an or nurse so it is hard to work when right hand is painful. what should i do for gnawing pain and swelling.
Posted Wed, 22 Jan 2014 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 1 hour later
Brief Answer: Use allopurinol and prednisolone Detailed Answer: Hello, Thanks for posting your query. The pain and swelling in the finger due to gouty arthritis can be reduced by pain killers and anti inflammatories for a short term. The long term benefit can be had with allopurinol which increases the urate excretion out from the body. You can start with a hot fomentation of the painful joint thrice daily and apply a local analgesic gel in the area. Let me reassure you that the pain will subside with some time. Sometimes we have to use a combination of medications to relieve the inflammation and help the body clear the uric acid. These medications include allopurinol, prednisone, indomethacin or colchicine. I often use prednisone for 3 to 5 days and patients do well. I would advise you inquire from your physician if that may be an option. You also need to follow the lifestyle modifications of lowering alcohol and sea food intake. I would also recommend you read a few articles online on how to modify diet in order to minimize exacerbations of gout. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor